MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82865
Medical Device Problem Codes Material Integrity Problem (2978); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the main coil was returned for this complaint.The coil was returned semi inside of coil introducer.The coil plunger was returned, and no damages were noticed.The main coil returned was found kinked and stretched.Also, both zap tips of the coil were detached.No more damages were found in the device.Microscopic inspection of the main coil revealed that the zap tip was inspected, and both (proximal and distal) were detached parts were not returned.Dimensional inspection of the main coil revealed the components were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that the coil could not be pushed from the catheter and the tail end of the coil was folded.The target lesion was located in the chest.A 5mm/5.5mm vortx-18 was selected for use.During preparation, it was noted that the coil could not be pushed from the catheter, the tail end of the coil was folded.The procedure was completed with another of the same device.No patient complications were reported and patient was stable post procedure.However, device analysis revealed that the zap tips of the main coil were detached.

Brand Name
VORTX - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11996888
Report Number2134265-2021-07681
Device Sequence Number1008977
Product Code KRD
UDI-Device Identifier08714729158899
UDI-Public08714729158899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model Number82865
Device Catalogue Number82865
Device Lot Number0025717432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR